Alert archive / New Jersey / Coastal Flood Advisories in 2018
Coastal Flood Advisory 49, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this coastal flood advisory at Dec 2, 2018, 3:17 AM EST for New Castle County, Delaware; 5 counties in New Jersey; Bucks County, Delaware County, Philadelphia County, Pennsylvania. It took effect at Dec 2, 2018, 4:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2018, 3:17 AM EST (08:17 UTC)
- In effect from
- Dec 2, 2018, 4:00 AM EST
- Expired
- Dec 2, 2018, 12:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Burlington County, NJ, Camden County, NJ, Gloucester County, NJ, Mercer County, NJ, Salem County, NJ, Bucks County, PA, Delaware County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 61 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 925 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
392
WHUS41 KPHI 020817
CFWPHI
Coastal Hazard Message
National Weather Service Mount Holly NJ
317 AM EST Sun Dec 2 2018
NJZ015-017>019-PAZ070-071-106-021600-
/O.NEW.KPHI.CF.Y.0049.181202T1200Z-181202T1600Z/
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
317 AM EST Sun Dec 2 2018
...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 AM TO 11 AM EST THIS
MORNING...
The National Weather Service in Mount Holly has issued a Coastal
Flood Advisory, which is in effect from 7 AM to 11 AM EST this
morning.
* LOCATIONS...Tidal portions of the Delaware River near and north
of the Commodore Barry Bridge area.
* TIMING...Around the time of high tide this morning. High tide at
Philadelphia occurs around 930 AM EST.
* COASTAL FLOOD IMPACTS...Up to one foot of saltwater inundation
above ground level is possible in low-lying areas near
shorelines and tidal waterways. In Philadelphia, roadway
flooding is possible in the Navy Shipyard, and along Linden
Avenue, Spring Garden Street, and Washington Avenue. In Delaware
County, flooding is possible in Tinicum Township. In Gloucester
and Camden Counties, roadway flooding is possible in Camden,
West Deptford Township, Gloucester City, and other locations
near the Delaware River and its tributaries. For Burlington,
Mercer, and Bucks Counties, minor flooding is possible in
Bristol, south Trenton, Hamilton Township, Burlington City,
Delran, and other locations near the Delaware River and its
tributaries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory means that minor tidal flooding is
expected. Minor Tidal flooding often results in some road
closures. Usually...the most vulnerable roadways will flood.
Do not leave your vehicle at a location that is prone to tidal
flooding. Do not drive your vehicle through flood waters. The
water may be deeper than you think it is. You will be putting
yourself in danger and your vehicle may be damaged...leading to
costly repairs.
Visit the Advanced Hydrologic Prediction Service at
water.weather.gov/ahps for additional water level and flood
impact information for your local tide gauge.
&&
Time of high total tides are approximate to the nearest hour.
Burlington NJ
MLLW Categories - Minor 9.3 FT, Moderate 10.3 FT, Major 11.3 FT
MHHW Categories - Minor 1.6 FT, Moderate 2.6 FT, Major 3.6 FT
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
02/10 AM 9.8 2.1 2.0 Minor
02/11 PM 9.8 2.1 2.0 Minor
03/11 AM 9.7 2.0 1.6 Minor
04/12 AM 9.1 1.4 1.2 None
04/12 PM 9.4 1.7 1.0 Minor
Philadelphia PA
MLLW Categories - Minor 8.2 FT, Moderate 9.2 FT, Major 10.2 FT
MHHW Categories - Minor 1.5 FT, Moderate 2.5 FT, Major 3.5 FT
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
02/09 AM 8.5 1.8 2.3 Minor
02/10 PM 8.4 1.7 2.2 Minor
03/10 AM 8.2 1.5 1.8 Minor
03/11 PM 7.5 0.8 1.3 None
04/11 AM 7.6 0.9 1.0 None
04/11 PM 7.4 0.7 1.2 None
&&
$$
DEZ001-NJZ016-021300-
/O.NEW.KPHI.CF.Y.0049.181202T0900Z-181202T1300Z/
New Castle-Salem-
317 AM EST Sun Dec 2 2018
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 8 AM EST THIS MORNING...
The National Weather Service in Mount Holly has issued a Coastal
Flood Advisory, which is in effect until 8 AM EST this morning.
* LOCATIONS...The tidal Delaware River downstream from the
Commodore Barry Bridge area and the extreme upper part of the
Delaware Bay.
* TIMING...Around the time of high tide this morning. High tide at
Reedy Point occurs near 7 AM EST.
* COASTAL FLOOD IMPACTS...Up to one half foot of saltwater
inundation above ground level is possible in low-lying areas
near shorelines and tidal waterways. In New Castle County,
roadway flooding is possible in New Castle, Delaware City, Port
Penn, and other locations along the bay, the river, and the
tidal tributaries. In Salem County, flooding is possible along
Oldmans Creek and the Salem River, and in Penns Grove, Carneys
Point Township, Pennsville Township, and other locations near
the bay, the river, and the tidal tributaries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory means that minor tidal flooding is
expected. Minor Tidal flooding often results in some road
closures. Usually...the most vulnerable roadways will flood.
Do not leave your vehicle at a location that is prone to tidal
flooding. Do not drive your vehicle through flood waters. The
water may be deeper than you think it is. You will be putting
yourself in danger and your vehicle may be damaged...leading to
costly repairs.
Visit the Advanced Hydrologic Prediction Service at
water.weather.gov/ahps for additional water level and flood
impact information for your local tide gauge.
&&
Time of high total tides are approximate to the nearest hour.
Reedy Point DE
MLLW Categories - Minor 7.2 FT, Moderate 8.2 FT, Major 9.2 FT
MHHW Categories - Minor 1.4 FT, Moderate 2.4 FT, Major 3.4 FT
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
02/07 AM 7.5 1.7 2.0 Minor
02/07 PM 7.4 1.6 1.8 Minor
03/08 AM 7.0 1.2 1.2 None
03/08 PM 6.2 0.4 0.6 None
04/09 AM 6.3 0.5 0.3 None
04/09 PM 6.2 0.4 0.6 None
&&
$$
SFJ3 follow-up statements
822
WHUS41 KPHI 021300
CFWPHI
Coastal Hazard Message
National Weather Service Mount Holly NJ
800 AM EST Sun Dec 2 2018
DEZ001-NJZ016-021400-
/O.EXP.KPHI.CF.Y.0049.000000T0000Z-181202T1300Z/
New Castle-Salem-
800 AM EST Sun Dec 2 2018
...COASTAL FLOOD ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...
High tide has passed, and tidal flooding is no longer expected to
pose a threat. Spotty minor flooding is possible with this
evening's high tide. Continue to monitor the latest forecasts.
&&
Time of high total tides are approximate to the nearest hour.
Reedy Point DE
MLLW Categories - Minor 7.2 FT, Moderate 8.2 FT, Major 9.2 FT
MHHW Categories - Minor 1.4 FT, Moderate 2.4 FT, Major 3.4 FT
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
02/07 PM 7.4 1.6 1.8 Minor
03/08 AM 7.0 1.2 1.2 None
03/08 PM 6.2 0.4 0.6 None
04/09 AM 6.3 0.5 0.3 None
04/09 PM 6.2 0.4 0.6 None
&&
$$
NJZ015-017>019-PAZ070-071-106-021600-
/O.CON.KPHI.CF.Y.0049.000000T0000Z-181202T1600Z/
Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Lower Bucks-
800 AM EST Sun Dec 2 2018
...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 AM EST THIS
MORNING...
* LOCATIONS...Tidal portions of the Delaware River near and
north of the Commodore Barry Bridge area.
* TIMING...Around the time of high tide this morning. High tide
at Philadelphia occurs around 930 AM EST.
* COASTAL FLOOD IMPACTS...Up to one foot of saltwater inundation
above ground level is possible in low-lying areas near
shorelines and tidal waterways. In Philadelphia, roadway
flooding is possible in the Navy Shipyard, and along Linden
Avenue, Spring Garden Street, and Washington Avenue. In
Delaware County, flooding is possible in Tinicum Township. In
Gloucester and Camden Counties, roadway flooding is possible
in Camden, West Deptford Township, Gloucester City, and other
locations near the Delaware River and its tributaries. Minor
flooding is possible in Bristol, south Trenton, Hamilton
Township, Burlington City, Delran, and other locations near
the Delaware River and its tributaries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory means that minor tidal flooding is
expected. Minor Tidal flooding often results in some road
closures. Usually...the most vulnerable roadways will flood.
Do not leave your vehicle at a location that is prone to tidal
flooding. Do not drive your vehicle through flood waters. The
water may be deeper than you think it is. You will be putting
yourself in danger and your vehicle may be damaged...leading to
costly repairs.
Visit the Advanced Hydrologic Prediction Service at
water.weather.gov/ahps for additional water level and flood
impact information for your local tide gauge.
&&
Time of high total tides are approximate to the nearest hour.
Burlington NJ
MLLW Categories - Minor 9.3 FT, Moderate 10.3 FT, Major 11.3 FT
MHHW Categories - Minor 1.6 FT, Moderate 2.6 FT, Major 3.6 FT
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
02/10 AM 9.8 2.1 2.0 Minor
02/11 PM 9.8 2.1 2.0 Minor
03/11 AM 9.7 2.0 1.6 Minor
04/12 AM 9.1 1.4 1.2 None
04/12 PM 9.4 1.7 1.0 Minor
Philadelphia PA
MLLW Categories - Minor 8.2 FT, Moderate 9.2 FT, Major 10.2 FT
MHHW Categories - Minor 1.5 FT, Moderate 2.5 FT, Major 3.5 FT
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
02/09 AM 8.5 1.8 2.3 Minor
02/10 PM 8.4 1.7 2.2 Minor
03/10 AM 8.2 1.5 1.8 Minor
03/11 PM 7.5 0.8 1.3 None
04/11 AM 7.6 0.9 1.0 None
04/11 PM 7.4 0.7 1.2 None
&&
$$
CMS509
WHUS41 KPHI 021535
CFWPHI
Coastal Hazard Message
National Weather Service Mount Holly NJ
1035 AM EST Sun Dec 2 2018
NJZ017-018-PAZ070-071-021645-
/O.CAN.KPHI.CF.Y.0049.000000T0000Z-181202T1600Z/
Gloucester-Camden-Delaware-Philadelphia-
1035 AM EST Sun Dec 2 2018
...COASTAL FLOOD ADVISORY IS CANCELLED...
The National Weather Service in Mount Holly has cancelled the
Coastal Flood Advisory.
High tide has passed, and river gauge observations are below
advisory levels. Spotty minor flooding may occur again with
this evening's high tide.
&&
Time of high total tides are approximate to the nearest hour.
Philadelphia PA
MLLW Categories - Minor 8.2 FT, Moderate 9.2 FT, Major 10.2 FT
MHHW Categories - Minor 1.5 FT, Moderate 2.5 FT, Major 3.5 FT
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
02/10 PM 8.4 1.7 2.2 Minor
03/10 AM 8.2 1.5 1.8 Minor
03/11 PM 7.5 0.8 1.3 None
04/11 AM 7.6 0.9 1.0 None
04/11 PM 7.4 0.7 1.2 None
&&
$$
NJZ015-019-PAZ106-021700-
/O.EXT.KPHI.CF.Y.0049.000000T0000Z-181202T1700Z/
Mercer-Northwestern Burlington-Lower Bucks-
1035 AM EST Sun Dec 2 2018
...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY...
* LOCATIONS...Tidal portions of the Delaware River adjacent to
Mercer, Bucks, and Burlington Counties.
* TIMING...Through midday. High tide at Burlington is occurring
now.
* COASTAL FLOOD IMPACTS...Up to one foot of saltwater inundation
above ground level is possible in low-lying areas near
shorelines and tidal waterways. Minor flooding is possible in
Bristol, south Trenton, Hamilton Township, Burlington City,
Delran, and other locations near the Delaware River and its
tributaries.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Coastal Flood Advisory means that minor tidal flooding is
expected. Minor Tidal flooding often results in some road
closures. Usually...the most vulnerable roadways will flood.
Do not leave your vehicle at a location that is prone to tidal
flooding. Do not drive your vehicle through flood waters. The
water may be deeper than you think it is. You will be putting
yourself in danger and your vehicle may be damaged...leading to
costly repairs.
Visit the Advanced Hydrologic Prediction Service at
water.weather.gov/ahps for additional water level and flood
impact information for your local tide gauge.
&&
Time of high total tides are approximate to the nearest hour.
Burlington NJ
MLLW Categories - Minor 9.3 FT, Moderate 10.3 FT, Major 11.3 FT
MHHW Categories - Minor 1.6 FT, Moderate 2.6 FT, Major 3.6 FT
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
02/10 AM 9.8 2.1 2.0 Minor
02/11 PM 9.8 2.1 2.0 Minor
03/11 AM 9.7 2.0 1.6 Minor
04/12 AM 9.1 1.4 1.2 None
04/12 PM 9.4 1.7 1.0 Minor
&&
$$
CMS890
WHUS41 KPHI 021654
CFWPHI
Coastal Hazard Message
National Weather Service Mount Holly NJ
1154 AM EST Sun Dec 2 2018
NJZ015-019-PAZ106-021800-
/O.EXP.KPHI.CF.Y.0049.000000T0000Z-181202T1700Z/
Mercer-Northwestern Burlington-Lower Bucks-
1154 AM EST Sun Dec 2 2018
...COASTAL FLOOD ADVISORY WILL EXPIRE AT NOON EST TODAY...
High tide has passed, and tidal flooding is no longer
expected to pose a threat. Spotty minor flooding is again
possible with tonight's high tide. Monitor the latest
forecasts.
&&
Time of high total tides are approximate to the nearest hour.
Burlington NJ
MLLW Categories - Minor 9.3 FT, Moderate 10.3 FT, Major 11.3 FT
MHHW Categories - Minor 1.6 FT, Moderate 2.6 FT, Major 3.6 FT
Total Total Departure
Day/Time Tide Tide from Norm Flood
ft MLLW ft MHHW ft Impact
-------- --------- --------- --------- --------
02/11 PM 9.8 2.1 2.0 Minor
03/11 AM 9.7 2.0 1.6 Minor
04/12 AM 9.1 1.4 1.2 None
04/12 PM 9.4 1.7 1.0 Minor
&&
$$
CMSWhat forecasters said that day
The local office's own words before this coastal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood advisory went out at Dec 1, 9:27 PM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Dec 1, 9:27 PM EST, 5 hours 50 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 927 PM EST Sat Dec 1 2018 .SYNOPSIS... High pressure over New England will move offshore by Sunday. Low pressure will move across the Great Lakes states and then down the Saint Lawrence Valley Monday. Its associated fronts will affect our area tonight into Monday. High pressure will build in for much of the middle part of the week although a few weak disturbance will also cross the area. A cold front will cross the area next Friday followed by high pressure moving in for the beginning of next weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 930pm update: current observations indicate temps are above freezing across Carbon/Monroe/Sussex Counties, therefore removed mention of freezing rain in these areas as temps will continue to slowly rise through the overnight. Will continue mention of fog/drizzle tonight through tomorrow morning, however not expecting any dense fog development overnight tonight. Patchy dense fog development may be possible around daybreak as precip comes to an end. Otherwise, a soggy night on tap with an additional 0.50 to 0.75 inches of rain possible. Previous discussion... A band of rain has developed to our southwest this afternoon on the northern fringe of low-level isentropic ascent across the central Mid-Atlantic. A weak perturbation apparent on moisture- channel imagery and simulated reasonably well by the NAM Nest and GFS is aiding in larger- scale lift with this band. Forecast soundings depicting a favorable environment for meteorological soup (i.e., fog/drizzle/mist) to follow the band of rain through much of the evening. A potent vort max in the Midwest will begin to surge eastward this evening while a second predecessor vort max lifts northeastward through the Mid- Atlantic. Substantial differential cyclonic vorticity advection will develop downstream of these perturbations. More widespread light to moderate rain should break out late this evening into the overnight hours as a result. Model consensus favors the 03z to 11z window for the most widespread/steadiest rain. Have also included the mention of fog/drizzle through the overnight hours, as the rain will likely intermittently lessen, allowing visibilities to lower. Main forecast challenge is precipitation type in the Poconos. Temperatures have held near freezing at Mount Pocono (a bit lower than forecast). Though dew points have increased to around 32 in this area, suspect there will be some cooling as the first precip band moves through. Combined with the stubborn/shallow cold air in place, think some mention of freezing rain is appropriate in these areas, though chances are not high owing to the marginal surface temperatures. Additionally, the precipitation may be more drizzly than rainy after the first band moves through. The bottom line is that freezing drizzle/rain cannot be ruled out in the far northern CWA, but societal impacts should be minimal owing to the small time window (temperatures will slowly warm overnight) and near- freezing antecedent conditions. Other challenge is QPF, with the latest multi-model consensus generally trending downward somewhat. Though QPF may exceed an inch in spots (especially north of I-76), the duration of the rain looks fairly long, so the flooding potential would be muted by this. Nevertheless, soils are cold and saturated, and streams/rivers are running high, so hydro concerns remain despite the expected evolution of the event. As alluded to above, temperatures will be steady or slowly rising during the overnight hours, with perhaps a stronger rise occurring near daybreak in the southern CWA as the residual cold air becomes increasingly scoured in the developing southeasterly/southerly surface flow. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Precipitation should trend lighter and more showery on Sunday, but the area may remain in veritable soup for much of the day owing to light winds and substantial near-surface moisture. Despite winds becoming more southerly/southwesterly with time (especially south of the Mason-Dixon Line), suspect that models are too aggressively mixing the boundary layer out with time. Statistical output looks pessimistic, which certainly agrees with past experience in these "day-after" patterns. The GFS produces some showery precipitation across the area during the afternoon as the cold front makes its approach to the area, but the NAM is substantially drier. This looks tied to the position of the main vort max to the west, with the NAM much farther west with the perturbation Sunday afternoon. Hi-res guidance seems to favor the farther west position, but I have kept slight-to-chance PoPs through the afternoon in deference to the GFS. With the expectation of increased cloudiness and potential lingering impacts of fog/drizzle/light rain in the morning, I reduced highs by 2-4 degrees from the previous forecast. It is still going to be warm (very warm) as the CWA becomes entrenched in the warm sector of the surface low to the west- northwest, though. An obvious caveat is that if the cloudiness diminishes more quickly than currently forecast, max temps for Sunday will be higher than forecast. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... Sunday night through Tuesday... To start the period Sunday night, a broad area of low pressure will be moving through Ontario with an associated upper level trough over the Great Lakes. As this low moves north and east a weak cold front will cross the area through Sunday evening bringing the chance for some scattered showers...mainly across New Jersey and southern parts of the Delmarva. Since the front won't be that strong, temps will remain fairly mild with overnight lows mainly in the 40s to around 50. Monday is shaping up to be a dry day with variable cloud cover as the region remains situated between the first front offshore and a stronger cold front that will approach late in the day. Ahead of this second front temps remain fairly mild with highs mainly in the 50s except near 60 across the Delmarva and in the 40s over the southern Poconos and NW NJ. The second, stronger cold front crosses the area Monday evening followed by breezy northerly winds in its wake lasting into Tuesday. Highs Tuesday will be only in the 30s N/W of the I-95 corridor with low to mid 40s elsewhere under mainly sunny skies. Tuesday night through Saturday... Relatively quiet but generally chilly through most of this period as eastern Canada and the NE US continue to be dominated by a mean upper level trough. We'll still have to keep an eye on a coastal storm likely to form and remain at sea later Tuesday night into Wednesday. For now, only have slight chance POPs along the coast but this could still change. Lows Tuesday night will be in the 20s with highs Wednesday in the 30s to near 40. High pressure with dry weather and seasonally chilly temps should otherwise dominate through most of the remainder of next week into early next weekend. The next storm system could effect the area by the middle to latter part of next weekend but it's much too early to have any confidence on the details of this system. && .AVIATION /03Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Tonight...Conditions lowering to IFR with the arrival of additional rain this evening. East to southeast wind 5 to 10 knots. There is the potential for low level wind shear at KMIV and KACY around daybreak. Sunday...Mainly IFR conditions with rain tapering to showers and drizzle in the morning. There is the potential for some improvement to MVFR after 21Z but it is not high confidence that it will occur. Wind mainly southerly around 5 to 10 knots. Outlook... Sunday night thru Thu...Mostly VFR. && .MARINE... Small craft advisory remains in effect for the Atlantic waters from 7 pm this evening through Sunday night. There may be two periods of stronger winds...one tonight as the rain moves through and then another Sunday afternoon as the flow becomes southwesterly. For Delaware Bay, winds should predominantly stay below advisory criteria, but there is a window tonight into Sunday morning in which the east-southeast winds may channel into the lower portions of the bay, leading to marginal advisory criteria being reached/exceeded. Should confidence increase in this scenario, an advisory may be required. Regarding the precipitation, rain should develop tonight. However, periods of time will feature more drizzle and/or fog than rain. Visibility restrictions are likely and may linger through much of the day Sunday. However, rain should become more showery with time, and the threat of fog may diminish during the afternoon. Outlook... Low end SCA conditions may persist into Mon night, but then mostly sub-SCA for Tue/Wed. Few showers Sun/Sun night then Fair. && .HYDROLOGY... The storm total QPF forecast is for an additional 0.5 to 1.0 inches of rain, with the heaviest falling over the I95 corridor north of Trenton (NE NJ). Most of the rain is expected to fall overnight tonight. With the ground being so wet, runoff will be efficient, meaning water will pond quickly, poor-drainage flooding will likely occur, and fast responding creeks and streams will rise. Runoff will make it into the larger rivers on Sunday and Monday causing water levels to rise as well. If the rain comes to fruition portions of the Passaic River will remain in flood into early next week. All of our Raritan basin forecast points have dropped below FS, but renewed rises can be expected early next week. Water levels exceeding FS once again cannot be ruled out. While rises will also occur on the Lehigh River, Schuylkill River and Rancocas Creek, they are not expected to return to levels above FS. && .TIDES/COASTAL FLOODING... Tidal departures along the coasts of New Jersey and Delaware were in the +0.7 to +1.1 foot range this afternoon. An onshore wind of 10 to 20 knots tonight should cause the departures to increase a bit. It will take values in the +1.7 to +2.0 range to result in spotty minor flooding, which we are anticipating with the overnight high tide along the oceanfront and on Delaware Bay. The flooding should not be impactful or widespread enough to warrant an advisory. Unlike last Saturday night, we are not dealing with a rapidly intensifying surface low. Incidentally, high tide on the oceanfront is around 3:00 to 3:30 AM. The tidal Delaware River is also expected to experience spotty minor flooding this evening and especially again with the Sunday morning high tide. The influx of fresh water from the Delaware River and its tributaries will continue to result in high water levels. While we may need an advisory for the tidal Delaware River on Sunday morning, we have some time to monitor trends before potentially issuing the product overnight. It continues to appear as though water levels will not be an issue along the upper eastern shore of Chesapeake Bay. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...Small Craft Advisory until 6 AM EST Monday for ANZ450>455. && Synopsis...Fitzsimmons Near Term...CMS/Staarmann Short Term...CMS Long Term...Fitzsimmons Aviation...Fitzsimmons/Iovino Marine...CMS/Fitzsimmons Hydrology... Tides/Coastal Flooding...
Hazardous weather outlook, Dec 1, 10:00 PM EST, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1000 PM EST Sat Dec 1 2018 NJZ007>010-012>015-PAZ060>062-071-103>106-030300- Warren-Morris-Hunterdon-Somerset-Middlesex-Western Monmouth- Eastern Monmouth-Mercer-Berks-Lehigh-Northampton-Philadelphia- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 1000 PM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for central New Jersey, northern New Jersey, northwest New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...Tonight. Rain, heavy at times, could cause minor flooding on small streams and in poor drainage areas, especially in locations where the ground is still saturated from heavy rain last week. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. NJZ001-PAZ054-055-030300- Sussex-Carbon-Monroe- 1000 PM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for northern New Jersey and northeast Pennsylvania. .DAY ONE...Tonight. The rain could be heavy at times leading to flooding along small streams and in poor drainage areas, especially in locations where the ground is still saturated from heavy rain last week. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ001>004-MDZ008-012-015-019-020-NJZ016>027-PAZ070-101-102-030300- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Delaware-Western Chester-Eastern Chester- 1000 PM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, southern New Jersey and southeast Pennsylvania. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-030300- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1000 PM EST Sat Dec 1 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 8:24 AM EST | Dense Fog Advisory | PHI | New Castle | 21 hr |
| Dec 2, 3:22 AM EST | Marine Dense Fog Advisory | PHI | 24 hr |
Nearby
Coastal Flood Advisories in New Jersey, 2018Coastal Flood Advisories in Pennsylvania, 2018Coastal Flood Advisories in Delaware, 2018Every coastal flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.